MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711136
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bioshield biopsy valve is intended for use with gastrointestinal endoscopes.It is not intended for use with a bronchoscope.Therefore, the reported usage was off-label and the device subject of this event has not been evaluated.There have been no other complaints associated with this lot.The instructions for use include the following statements: "the bioshield biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure." steris endoscopy has requested that the distributor offer in-service training to the user facility.No further issues have been reported.
 
Event or Problem Description
The distributor reported that during usage of the bioshield biopsy valve on a bronchoscope, fluid projected from the cap when injecting saline.No harm to patient or users was reported.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key10125314
Report Number1528319-2020-00018
Device Sequence Number1847772
Product Code ODD
UDI-Device Identifier00816765011133
UDI-Public(01)00816765011133
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model Number00711136
Device Catalogue Number00711136
Device Lot Number1817312
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1